22 . May , 2019 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acuflex

Big Image
Generic Name: Acetaminophen/Phenyltoloxamine Capsules and Tablets (ah-seet-ah-MIN-oh-fen/fen-ill-tole-OX-a-meen)
Brand Name: Examples include Acuflex and Dologesic

Acuflex is used for:

Treating mild to moderate aches and pains associated with headache, muscle and joint soreness, backache, menstrual cramps, colds and flu, sinusitis, toothache, and minor pain from arthritis, and to reduce fever. It may also be used for other conditions as determined by your doctor.

Acuflex is an analgesic, antihistamine, and antipyretic combination. It works by blocking substances in the body that cause fever, pain, and inflammation. It also blocks histamine, which causes sneezing and itchy, watery eyes.

Do NOT use Acuflex if:

  • you are allergic to any ingredient in Acuflex
  • you are taking sodium oxybate (GHB)

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acuflex :

Some medical conditions may interact with Acuflex . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have bleeding problems, blood vessel problems in the brain, a blockage of the stomach or bowel, a blockage of the bladder, or difficulty urinating
  • if you have lung problems (eg, asthma, emphysema, chronic obstructive pulmonary disease [COPD]), an enlarged prostate, glaucoma, kidney problems, or liver problems

Some MEDICINES MAY INTERACT with Acuflex . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Isoniazid, monoamine oxidase (MAO) inhibitors (eg, phenelzine), or sodium oxybate (GHB) because the risk of side effects may be increased
  • Anticoagulants (eg, warfarin) because the risk of side effects, including the risk of bruising or bleeding, may be increased

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acuflex may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acuflex :

Use this medicine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acuflex may be taken with or without food.
  • If you miss a dose of Acuflex and you are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acuflex .

Important safety information:

  • Acuflex may cause drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acuflex . Using Acuflex alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Acuflex contains acetaminophen. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Avoid taking medicines that cause drowsiness (eg, sedatives, tranquilizers) while taking Acuflex . Acuflex will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • Do not exceed the recommended dosage or take Acuflex for longer than prescribed without checking with your doctor.
  • If you consume 3 or more alcohol-containing drinks every day, ask your doctor whether you should take Acuflex or other pain relievers/fever reducers. Acetaminophen may cause liver damage. Alcohol use combined with Acuflex may increase your risk for liver damage.
  • If you are taking Acuflex for pain or fever and your symptoms do not improve within 10 days or if they become worse, check with your doctor.
  • Before you have any medical or dental treatments or surgery, tell the doctor or dentist that you are taking Acuflex .
  • Caution is advised when using Acuflex in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: It is unknown if Acuflex can cause harm to the fetus. If you become pregnant, discuss with your doctor the benefits and risks of using Acuflex during pregnancy. Acuflex is excreted in breast milk. Do not breast-feed while taking Acuflex .

Possible side effects of Acuflex :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Drowsiness; dry mouth, nose, or throat; heartburn; nausea; thickening of mucus in the nose and throat; upset stomach.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); confusion; dark urine or pale stools; decreased urination; severe stomach pain; unusual bruising or bleeding; unusual tiredness; vomiting; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include abnormal behavior; dark urine; excessive sweating; extreme tiredness; fast or deep breathing; loss of consciousness; ringing in the ears; stomach pain; vomiting.

Proper storage of Acuflex :

Store Acuflex at room temperature, 77 degrees F (25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acuflex out of the reach of children and away from pets.

General information:

  • If you have any questions about Acuflex , please talk with your doctor, pharmacist, or other health care provider.
  • Acuflex is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acuflex . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Dextrose injection infants Dextrose injection infants
Generic Name: Dextrose monohydrate Dosage Form: Injection infants Rx only CONCENTRATED Dextrose FOR INTRAVENOUS ADMINISTRATION TO INFANTS. NOTE: This solution is hypertonic— see Warnings and Precautions. Plastic Syringe Dextrose Description 25% Dextrose Injection, USP is a sterile, nonpyr more...

Flumazenil Injection Flumazenil Injection
Dosage Form: Injection Rx ONLY Flumazenil Description Flumazenil is a benzodiazepine receptor antagonist. Chemically, Flumazenil is ethyl 8-fluoro-5,6-dihydro-5-methyl-6-oxo-4H-imidazo[1,5-a][1,4]benzodiazepine-3-carboxylate. Flumazenil has an imidazobenzodiazepine structure, a calculated molecu more...

Genasec Genasec
Generic Name: acetaminophen and phenyltoloxamine (a see ta MIH noe fen and fen ill toe LOX a meen) Brand Names: Acuflex, Apagesic, Duogesic, Flextra-DS, Genasec, Percogesic What is Genasec (acetaminophen and phenyltoloxamine)? Acetaminophen is a pain reliever and a fever reducer. Phenyl more...

Indomethacin Suppositories Indomethacin Suppositories
Generic Name: Indomethacin Suppositories (IN-doe-METH-a-sin) Brand Name: Indocin Indomethacin Suppositories is a nonsteroidal anti-inflammatory drug (NSAID). It may cause an increased risk of serious and sometimes fatal heart and blood vessel problems (eg, heart attack, stroke). The risk may be more...

J-Tan Suspension J-Tan Suspension
Generic Name: Brompheniramine Oral Suspension (brome-fen-EER-a-meen) Brand Name: Examples include Brovex and J-TanJ-Tan Suspension is used for:Temporarily relieving runny nose, watery eyes, sneezing, and itchy nose, eyes, and throat associated with hay fever or other allergies. It may also be u more...

Pediaflor Drops Pediaflor Drops
Generic Name: fluoride (FLOOR ide) Brand Names: Altaflor, Fluor-A-Day, Fluorabon, Fluoritab, Fluorodex, Flura-Drops, Flura-Loz, Flura-Tab, Karidium, Luride, Luride-SF, Pediaflor Drops, Pharmaflur What is Pediaflor Drops (fluoride)? Fluoride is a substance that strengthens tooth enamel. more...

Permitil Concentrate Permitil Concentrate
Some commonly used brand names are: In the U.S.— Chlorpromazine Hydrochloride Intensol 1 Compazine 8 Compazine Spansule 8 Mellaril 11 Mellaril Concentrate 11 Mellaril-S 11 Permitil 2 Permitil Concentrate 2 Prolixin 2 Prolixin Concentrate 2 Prolixin Decanoate 2 Prolixin Enanthate 2 Serenti more...

Pro-Fast SA Pro-Fast SA
Generic Name: phentermine (FEN ter meen) Brand Names: Adipex-P, Fastin, Ionamin, Obenix, Obephen, Oby-Cap, Oby-Trim, Panshape M, Phentercot, Phentride, Pro-Fast HS, Pro-Fast SA, Pro-Fast SR, Teramine, Zantryl What is Pro-Fast SA (phentermine)? Phentermine is a stimulant that is similar more...